Alert archive / Florida / Small Craft Advisories in 2016

Small Craft Advisory 34, NWS Melbourne, FL

October 15, 2016

NWS Melbourne, FL issued this small craft advisory at Oct 15, 2016, 4:05 AM EDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Oct 15, 2016, 4:05 AM EDT (08:05 UTC)
Expired
Oct 16, 2016, 4:00 AM EDT
In force
24 hr
Issued by
NWS Melbourne, FL

The text

As transmitted.

712 
WHUS72 KMLB 150805
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
405 AM EDT SAT OCT 15 2016

AMZ550-552-555-160800-
/O.NEW.KMLB.SC.Y.0034.161015T0805Z-161016T0800Z/
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-
405 AM EDT SAT OCT 15 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EDT SUNDAY. 

* WINDS...EAST 15 TO 20 KNOTS.

* WAVES/SEAS...5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ575-160830-
/O.EXT.KMLB.SC.Y.0033.000000T0000Z-161016T2000Z/
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-
405 AM EDT SAT OCT 15 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EDT SUNDAY...

* WINDS...EAST AROUND 20 KNOTS.

* WAVES/SEAS...6 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ570-572-160830-
/O.EXT.KMLB.SC.Y.0032.000000T0000Z-161016T2000Z/
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
405 AM EDT SAT OCT 15 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EDT SUNDAY...

* WINDS...EAST AROUND 20 KNOTS.

* WAVES/SEAS...6 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
1 follow-up statement
985 
WHUS72 KMLB 160800
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
400 AM EDT SUN OCT 16 2016

AMZ550-552-555-160900-
/O.EXP.KMLB.SC.Y.0034.000000T0000Z-161016T0800Z/
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-
400 AM EDT SUN OCT 16 2016

...SMALL CRAFT SHOULD EXERCISE CAUTION...

WINDS AND SEAS HAD DROPPED BELOW THE SMALL CRAFT ADVISORY
THRESHOLD VALUES, BUT CONDITIONS FOR SMALL CRAFT OPERATION WILL
REMAIN POOR OVER THE NEARSHORE WATERS.

$$

AMZ575-162000-
/O.CON.KMLB.SC.Y.0033.000000T0000Z-161016T2000Z/
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-
400 AM EDT SUN OCT 16 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

* WINDS...EAST 15 TO 20 KNOTS.

* WAVES/SEAS...6 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ570-572-162000-
/O.CON.KMLB.SC.Y.0032.000000T0000Z-161016T2000Z/
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
400 AM EDT SUN OCT 16 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

* WINDS...EAST 15 TO 20 KNOTS.

* WAVES/SEAS...5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Oct 15, 3:45 AM EDT, 20 minutes earlier.

Area forecast discussion, Oct 15, 3:45 AM EDT, 20 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
345 AM EDT Sat Oct 15 2016

.DISCUSSION...

...HAZARDOUS BOATING/SURF ZONE CONDITIONS THROUGH WEEKEND...

TODAY...High pressure ridge building along the eastern seaboard
this morning was providing a surge of low level easterly winds.
One batch of scattered showers had already moved ashore during the
early morning hours south of Cape Canaveral. The GFS shows higher
moisture gradually overspreading the area ahead of a slow moving
shortwave trough across the southeast states. Satellite imagery
does not suggest anything to go against this moistening trend.
Will go with 40-50 percent PoPs today, which is close to MOS
guidance. Forecast soundings show capping inversion dissipating
this afternoon. Have not gone with a mention of thunder though, due
to considerable cloud cover and breezy easterly flow which is not
a climatologically favored regime in east central Florida for
thunder during mid October.

A slight surge in onshore flow today combined with the approaching
Full Moon tonight will again necessitate a Coastal Flood Advisory.
Expect wave runup to the dune in the most vulnerable sections of
some beaches, with additional erosion and minor coastal flooding.
Strong rip currents and rough surf will also occur (i.e. not a
good beach day).

TONIGHT...High pressure to the north will weaken a little but
breezy low level easterly flow will continue locally. Shortwave
trough aloft will get closer overnight so will have to watch for
the possibility of heavy rain along the coast. MOS PoPs were 30-50
percent over most of the area and have followed close to those
numbers.

Sun-Sun night...Mid/upper level troughing will encompass the area
with 500mb temperatures cooling to between -10C and -13C. PWAT
values originally 1.50-1.70 inches early in the period will fall a
couple of tenths by the end of it. Surface high pressure along the
eastern seaboard will be on a weakening trend with the ridge axis
remaining to the north. This will continue to promote a fairly deep
onshore flow. Will keep a 30 to 40 percent chance for showery
precipitation over the area and back off to 20 to 30 percent in the
evening/overnight, mainly along the coast and highest values over
the Treasure Coast where moisture values will be deepest. Will add a
SChc for thunder during the day due to the cooler temperatures
aloft. Northeast winds increasing to 10-15 mph during the day with
higher gusts likely. Afternoon highs in the L-M80s. Overnight lows
will range from U60s to around 70 degrees interior/Volusia coast and
L70s along the immediate Space/Treasure coasts.

Mon-Fri...High pressure continues a gradual weakening/flattening
trend across the eastern seaboard with ridge axis remaining north of
Florida through late next week. Persistent long-fetch onshore flow
will continue through at least Thu with winds becoming more
southerly on Fri. Aloft, the upper troughing just off of the ECFL
coast early in the period continues a slow southward movement thru
Tue, then west through the FL Straits Tue night continuing northwest
on a weakening trend for Wed/Thu. This scenario hardly seems set in
stone and future model runs should hopefully present increased
consistency, placement/strength of atmospheric features. For now,
will propose a low end CHC for daily precipitation with greater
confidence further south across the peninsula where deeper moisture
lies.

The long duration of onshore wind will keep daytime highs moderated
in the L-M80s. Lows will be generally in the U60s inland and L70s
along the coast, except some M70s along the immediate lower Treasure
Coast especially where late evening/overnight winds remain
elevated.

&&

.AVIATION...Increased moisture and breezy easterly low level flow
will spread scattered showers across many of the terminals today.
Expect a period or two of MVFR and possibly even brief IFR. The
chance for showers will continue into tonight especially along the
coast.

&&

.MARINE...
TODAY-TONIGHT...
Canaveral profiler showing low level east winds 20-25 knots and
the models show 15-20 knots near shore and around 20 knots
offshore. Therefore will expand the Small Craft Advisory to the
near shore waters.

Sun-Wed...High pressure along the eastern seaboard remains forecast
to weaken/flatten late into the weekend but associated ridge axis
will continue north of the area thru the middle of next week. Breezy
onshore winds through the period along with persistent long period
swells from TC Nicole will help to promote ongoing poor to hazardous
conditions for small craft boating. Will introduce an isolated
lightning storm threat on Sun with cooler temperatures aloft from an
upper disturbance.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  83  72  83  70 /  50  30  30  20
MCO  85  71  84  69 /  50  30  40  10
MLB  85  75  84  74 /  50  40  40  20
VRB  84  75  83  71 /  50  50  50  30
LEE  85  70  84  68 /  40  30  30  10
SFB  84  71  84  69 /  50  30  40  20
ORL  85  72  84  70 /  50  30  40  10
FPR  85  74  83  71 /  50  50  50  30

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Coastal Flood Advisory until midnight EDT tonight for Coastal
     Volusia County-Indian River-Martin-Northern Brevard County-
     Southern Brevard County-St. Lucie.

AM...Small Craft Advisory until 4 AM EDT Sunday for Flagler Beach to
     Volusia-Brevard County Line 0-20 nm-Sebastian Inlet to
     Jupiter Inlet 0-20 nm-Volusia-Brevard County Line to
     Sebastian Inlet 0-20 nm.

     Small Craft Advisory until 4 PM EDT Sunday for Flagler Beach to
     Volusia-Brevard County Line 20-60 nm-Sebastian Inlet to
     Jupiter Inlet 20-60 nm-Volusia-Brevard County Line to
     Sebastian Inlet 20-60 nm.

&&

SHORT TERM...Lascody
LONG TERM....Sedlock
Hazardous weather outlook, Oct 14, 9:05 PM EDT, 7 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MELBOURNE FL
905 PM EDT FRI OCT 14 2016

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-150900-
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-
VOLUSIA-BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-SEBASTIAN
INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA-BREVARD
COUNTY LINE 20-60 NM-VOLUSIA-BREVARD COUNTY LINE TO SEBASTIAN INLET
20-60 NM-SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA
COUNTY-NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA
COUNTY-SOUTHERN LAKE COUNTY-NORTHERN BREVARD COUNTY-
905 PM EDT FRI OCT 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

.RIVER FLOOD IMPACT...
MINOR FLOODING IS OCCURRING ALONG THE ST JOHNS RIVER NEAR ASTOR. THE
RIVER IS FORECAST TO REMAIN IN MINOR FLOOD AT LEAST THROUGH EARLY
NEXT WEEK WITH ONLY A VERY SLOW FALL. UPSTREAM, RIVER LEVELS NEAR
DELAND AND ABOVE LAKE HARNEY NEAR GENEVA ARE FORECAST TO REMAIN AT
OR ABOVE ACTION STAGE, BUT BELOW FLOOD STAGE, INTO NEXT WEEK.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
A LONG FETCH OF ONSHORE WINDS WILL COMBINE WITH AN INCOMING SWELL TO
PRODUCE HIGH SEAS, ROUGH SURF AND DANGEROUS RIP CURRENTS INTO EARLY
NEXT WEEK. BEACH EROSION AND MINOR COASTAL FLOODING ARE ALSO
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

KELLY

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 15, 4:02 AM EDTCoastal Flood AdvisoryMLBVolusia20 hr
Oct 15, 4:02 AM EDTRip Current StatementMLBVolusia16 hr

Nearby

Small Craft Advisories in Florida, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.